Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 346, NWS Mobile, AL

October 27, 1995Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 1995, 7:03 PM CDT for Clarke County, Alabama. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Oct 27, 1995, 7:03 PM CDT (00:03 UTC)
Expired
Oct 27, 1995, 8:00 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Clarke County, AL

The radar

The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 1995-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 1995-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-218 m²/s²
0-3 km storm-relative helicity
-169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 280003
SVRMOB
ALC025-280100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
703 PM CDT FRI OCT 27 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ALABAMA
 
   ...CLARKE COUNTY
 
AT 700 PM MOBILE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM JUST WEST OF
JACKSON AND SALITPA. THE STORM WAS MOVING EAST AT 40 MPH. THE STORM WILL
PASS VERY CLOSE TO JACKSON AND SALITPA AROUND 715 PM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR( ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 2:33 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Oct 27, 2:33 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR FIRST PD TMPS
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT FRI OCT 27 1995

WILL NOT DEVIATE MUCH FROM PRVS DSCSSN AS WX SCENARIO FCST IS NOW
UNFOLDING OVR FA. MODELS INDICATING MAJOR ACTION WILL OCCUR IN THE
LATE AFTERNOON...EARLY EVENING AS STGST FORCING AND UPPER LVL SUPPORT
OCCURRING AROUND 00Z...ALSO LOLVL MOIST AND DRY AIR INTRUSION ABOVE
70H WILL INTRODUCE A MORE UNSTABLE ENVIRONMENT AT THIS TIME. SOME
STG/ISLTD SVR DEVELOPING IN FL AND AL AS WELL AND THIS IS REFLECTED
IN THE ONGOING FCST AND WILL CONTINUE THE TREND INTO THE EVENING.
TIME SXN OVR MOB REVEALS A SHARP GRADIENT OF MOISTURE AND DRY AIR
ASSOCIATED WITH FRONTAL PASSAGE AROUND 06Z SAT ALONG WITH ISENTROPIC
DESCENT ON THE I296-I304 LVLS AND WILL WORD FCST TO REFLECT IMPROVING
AND COOLING WX CONDITIONS AT THIS TIME AND BEYOND...BUT FOR THE
IMMEDIATE FUTURE... ALL HANDS ON DECK. A LOOK AT GUIDANCE WILL LWR MINS
A BIT TO ACCOUNT FOR FROPA THIS EVENING OTHERWISE NUMBERS LOOK OK.
(1) 57/76/46/72 45 7100  (2) 58/74/49/73 47 6100    GJM

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.